Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 14, 2006, 3:30 PM EDT for Adams County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 3:30 PM EDT (19:30 UTC)
- Expired
- Apr 14, 2006, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 3:03 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 141930 SVRIWX INC001-142015- /O.NEW.KIWX.SV.W.0039.060414T1930Z-060414T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN NORTHEAST INDIANA * UNTIL 415 PM EDT * AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES WEST OF DECATUR...OR ABOUT 5 MILES SOUTHEAST OF OSSIAN... AND MOVING EAST AT 60 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... DECATUR...MONROE AND BERNE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4093 8508 4059 8507 4059 8480 4093 8480 $$
1 follow-up statement
000 WWUS53 KIWX 142003 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT FRI APR 14 2006 INC001-142015- /O.CON.KIWX.SV.W.0039.000000T0000Z-060414T2015Z/ ADAMS IN- 402 PM EDT FRI APR 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR ADAMS COUNTY... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR MONROE...OR ABOUT 5 MILES NORTHEAST OF BERNE...AND MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN ADAMS COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4093 8508 4059 8507 4059 8480 4093 8480 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:51 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 14, 1:51 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 151 PM EDT FRI APR 14 2006 .AVIATION... VERY CHALLENGING TAF PACKAGE FOR THE 18Z TAF CYCLE WITH PRIMARY CONCERNS REVOLVING AROUND DEVELOPING SHOWERS AND CONVECTIVE POTENTIAL. 12Z GFS/NAM HAVE BOTH TOTALLY FAILED WITH INITIALIZATION OF ONGOING CONVECTION AND ARE UNUSABLE. HAVE BASED THE 18Z TAFS ENTIRELY ON OBSERVATIONAL DATA WITH NO MODEL INPUT WHATSOEVER. SHRA BREAKING OUT JUST UPSTREAM OF KSBN SHOULD CONTINUE TO DEVELOP AND PROPAGATE ACROSS THE TERMINAL THROUGH THE REST OF THE AFTERNOON WITH A TEMPO SHRA. LIMITED VERTICAL DEVELOPMENT WITH ANY THUNDER QUESTIONABLE INITIALLY SO HAVE JUST USED CB QUALIFIER. HAVE TAKEN THE SAME COURSE OF ACTION AT KFWA DISPLACED SEVERAL HOURS LATER. HAVE NOT INTRODUCED ANY CONVECTION INTO THE TAFS THIS EVENING. SITUATION STILL VERY UNCLEAR WITH ONGOING SHRA INTERFERING WITH CONVECTIVE POTENTIAL. INCOMING MID LEVEL SHORTWAVE AND SURFACE FRONT THIS EVENING MAY INITIATE CONVECTION BETWEEN 22Z AND 01Z...BUT THIS IS HIGHLY UNCERTAIN. LATEST RUC CONTINUES TO ADVERTISE IMPRESSIVE DEVELOPMENT THIS EVENING...BUT WILL NEED TO SEE BETTER EVIDENCE IN OBSERVATIONAL DATA OF WEAKENING CAP AND A FOCUS FOR DEVELOPMENT BEFORE PUTTING ANY STOCK IN THE RUC SOLUTION. && .PREV DISCUSSION... UPDATE... ISSUED AN UPDATE THIS MORNING TO ADDRESS SEVERAL ISSUES IN CURRENT FORECAST. HAVE REMOVED POPS THROUGH EARLY AFTERNOON WITH OVERNIGHT MCS WELL DOWNSTREAM OVER EASTERN OHIO. HAVE ALSO IMPROVED CLOUD COVER TO MOSTLY SUNNY RANGE THROUGH MIDDAY BEFORE AN INCREASE IN CONVECTIVE DEBRIS CLOUD AND DIURNAL CU THIS AFTERNOON. OTHERWISE HAVE RETAINED CHANCE POPS FOR THE AFTERNOON INTO THIS EVENING. CONVECTIVE POTENTIAL FOR THIS AFTERNOON IS HIGHLY COMPLEX OWING TO LEFTOVER EFFECTS FROM THE OVERNIGHT MCS. EARLY MORNING VISIBLE SATELLITE IMAGERY SHOWS THE OLD OUTFLOW BOUNDARY FROM OVERNIGHT MCS OVER EXTREME SOUTHERN INDIANA...THEN ARCING BACK THROUGH ILLINOIS AND TIED INTO DEVELOPING CONVECTIVE COMPLEX OVER WEST CENTRAL ILLINOIS AND SE IOWA. A WELL DEFINED SOIL MOISTURE/WET GROUND BOUNDARY CAN ALSO BE SEEN ON VISIBLE THIS MORNING EXTENDING FROM CENTRAL ILLINOIS INTO SW INDIANA. EXPECT DEVELOPING CONVECTION TO INITIALLY FOLLOW THE OLD OUTFLOW AND SOIL MOISTURE DISCONTINUITY WITH STORMS STEERING SE AND STAYING SOUTH OF THE CWA. OF GREATER CONCERN IS UPSTREAM SHORTWAVE SEEN ON WATER VAPOR IMAGERY MOVING THROUGH MINNESOTA. FLOW IS STARTING TO BACK ON THE WINCHESTER ILLINOIS PROFILER AND 12Z RUC GUIDANCE WOULD SUGGEST THIS TREND WILL CONTINUE. IF THE BACKING CONTINUES LARGE SCALE FORCING FOR ASCENT WILL INCREASE AND SUPPORT TSRA DEVELOPMENT. THAT SAID...MODEL FORECAST CINH FOR A SURFACE BASED PARCEL MAY BE DIFFICULT TO OVERCOME DESPITE STRONG AFTERNOON HEATING. A CONDITIONAL SEVERE THREAT FOR HAIL LATE THIS AFTERNOON AND THIS EVENING EXISTS IF A SUFFICIENT FORCING MECHANISM IS ABLE TO REDUCE CINH AND ALLOW CONVECTIVE INITIATION. IF INITIATION IS REALIZED DEEP LAYER SHEAR AND INSTABILITY IS FAVORABLE FOR ORGANIZED CONVECTION. ALSO OF NOTE...WFO IWX HAS REQUESTED A GOES EAST RAPID SCAN OPERATION FROM 1426Z-0026Z. SHORT TERM... TODAY AND TONIGHT...ONGOING CONVECTION WAS BOTH NORTH AND SOUTH OF THE FORECAST AREA. THE MAIN MCS WAS SE AND SOUTH OF THE AREA AND MOVING SE. THE AIRMASS HAS MODIFIED SIGNIFICANTLY SINCE YESTERDAY AFTERNOON...AND LOW LEVEL MOISTURE HAD INCREASED. NUMEROUS OUTFLOWS WERE SET DOWN OVERNIGHT...WITH SOME CONVECTION ALREADY MOVING OVER FAR SW LOWER MI ALONG A BOUNDARY. UPSTREAM ACARS SOUNDINGS INDICATED VERY WARM LOW LEVEL TEMPERATURES...UP TO 17.5 AT 850 MB...WHICH WARMED DRY ADIABATICALLY WOULD INDICATE HIGHS IN THE UPPER 80S. DEW POINTS UP TO 10C WERE UP TO 850 MB AT RFD. A LARGE AREA OF CLEAR TO PARTLY CLOUDY SKIES WAS UPSTREAM. CONVECTIVE DEBRIS SHOULD MOVE SE OUT OF THE AREA AND ALLOW TEMPS TO WARM INTO THE 80S. AFTER MUCH CONSIDERATION...HAVE REINTRODUCED STORMS BACK INTO THE FORECAST TODAY. MODIFIED AFTERNOON SOUNDINGS WERE GENERALLY AROUND OR OVER 2000 J/KG. THE GFS HAS BEEN HANDLING THESE EVENTS THE LAST 2 DAYS BETTER THAN THE NAM OR THE NGM. THE 13/00Z RUN OF THE NAM DROVE THE FRONT DOWN TO THE OHIO VALLEY WITH DEW POINTS FALLING INTO THE 40S OVER NORTHERN INDIANA FRIDAY AFTERNOON. SO REJECTED NAM IN PREFERENCE OF GFS...AND IT LOOKS LIKE THE GFS IS STILL HANDLING THIS EVENT BETTER...WITH ANOTHER MCS SLIDING DOWN INTO NW INDIANA THIS AFTERNOON AS THE COOL FRONT TO THE NORTH SAGS SOUTH INTO THE AREA. LONG TERM... SATURDAY THROUGH THURSDAY...ONGOING TIMING OF SHOWERS/STORMS APPEAR ON TRACK SUNDAY. MAY HAVE TO ADD SOME RAIN OR STORMS LATE IN THE WEEK AS A CUT OFF SYSTEM APPROACHES. THE CANADIAN ENSEMBLES WERE IN REASONABLE AGREEMENT WITH THIS SYSTEM AS WAS THE GFS. HOWEVER...THE GFS HAS BEEN TRENDING THIS SYSTEM SLOWER WHICH SEEMS REASONABLE GIVEN THE HIGHLY AMPLIFIED FLOW. FOR THIS PACKAGE...LEFT MONDAY THROUGH THURSDAY DRY GIVEN UNCERTAINTIES. WENT WITH HIGHS IN THE 60S AN LOWS IN THE 40S...AS ADVERTISED BY THE LATEST MEX. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/UPDATE...HITCHCOCK SHORT TERM...SKIPPER LONG TERM...SKIPPER
Hazardous weather outlook, Apr 14, 5:58 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 AM EDT FRI APR 14 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM CDT FRI APR 14 2006 /558 AM EDT FRI APR 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT...ESPECIALLY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-151000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 558 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT.SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Apr 14, 2:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL MACY 40.96N 86.13W
04/14/2006 M1.00 INCH MIAMI IN TRAINED SPOTTER
HAIL FALL LASTED TWO MINUTESLocal storm report, Apr 14, 3:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL ANDREWS 40.86N 85.60W
04/14/2006 M1.00 INCH HUNTINGTON IN TRAINED SPOTTERLocal storm report, Apr 14, 3:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL HUNTINGTON 40.88N 85.51W
04/14/2006 M0.88 INCH HUNTINGTON IN TRAINED SPOTTERLocal storm report, Apr 14, 3:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL ANDREWS 40.86N 85.60W
04/14/2006 M0.75 INCH HUNTINGTON IN SPOTTERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:37 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Miami | 19 min |
| Apr 14, 2:42 PM EDT | Severe Thunderstorm Warning | IWX | Wabash | 36 min |
| Apr 14, 2:52 PM EDT | Severe Thunderstorm Warning | IWX | Huntington | 38 min |
| Apr 14, 3:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Wells | 36 min |
| Apr 14, 7:16 PM EDT | Severe Thunderstorm Warning | IWX | White | 44 min |
| Apr 14, 7:46 PM EDT | Tornado Warning | IWX | White | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.